Drought, Benton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Precipitation over northwestern Arkansas continued below normal during December 2012, ranging from about one and a half inches to around four inches locally. As a result of this continued dry weather, northwestern Arkansas remained in severe drought (D2) to extreme drought (D3) conditions through the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Precipitation over northwestern Arkansas continued below normal during December 2012, ranging from about one and a half inches to around four inches locally. As a result of this continued dry weather, northwestern Arkansas remained in severe drought (D2) to extreme drought (D3) conditions through the month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 11:11 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1111 PM CST FRI NOV 30 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. STILL EXPECTING WIDESPREAD MVFR CEILINGS TO RE-DEVELOP OVER THE ENTIRE AREA OVER THE NEXT FEW HOURS AND PERSIST THROUGH SATURDAY MORNING. VISIBILITY WILL BE REDUCED TO 3-4SM IN MANY LOCATIONS AND MAY AT LEAST BRIEFLY FALL TO IFR LEVELS IN FAR NW ARKANSAS BEFORE LOW CLOUDS FILL BACK IN. CONDITIONS WILL IMPROVE IN THE AFTERNOON ACROSS MOST OF EASTERN OKLAHOMA...BUT CLOUDS WILL BE PERSISTENT FARTHER EAST AND AS A RESULT...FORECAST WILL REFLECT PREVAILING MVFR ACROSS WESTERN ARKANSAS THROUGH THE END OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 922 PM CST FRI NOV 30 2012/ DISCUSSION... EXPECT CLOUDS TO FILL IN OVERNIGHT...THEREFORE SKY WORDING LOOKS REASONABLE. SOME AREAS ACROSS NE OK HAVE LOST CLOUD COVER WITH CALM WINDS...RESULTING IN PATCHY FOG ACROSS THOSE AREAS. ADDED FOG TO SOME ZONES ACROSS NE OK. TEMPERATURES LOOK REASONABLE...BUT MAD A FEW MINOR TWEAKS TO LOCATIONS THAT ARE ALREADY SATURATED. UPDATED ZFP/PFM/AFM OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CST FRI NOV 30 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 PM CST FRI NOV 30 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY THROUGH...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... UNSEASONABLY WARM AND WINDY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. DESPITE GUSTY SOUTH WINDS...RAPID FIRE SPREAD POTENTIAL WILL BE TEMPERED BY INCREASED SURFACE MOISTURE. COLD FRONT WILL MOVE THROUGH THE REGION MONDAY AFTERNOON INTO TUESDAY MORNING...BRINGING SCATTERED THUNDERSTORM CHANCES AS THE FRONT SWEEPS THROUGH THE REGION MONDAY NIGHT. COOLER...BUT ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO MIDWEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, December 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 418763, 418764, 418765, 418766, 418767, 418768, 418769.